Texas, 2021Damaging Winds in Texas, October 26, 2021
October 26, 2021 · NWS SJT · 2 events in 2 counties and zones
The combination of an upper level disturbance and weak instability caused scattered thunderstorms to develop. a few storms were severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of an upper level disturbance and weak instability caused scattered thunderstorms to develop. a few storms were severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 26, 5:01 PM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Oct 26, 5:01 PM CST, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
601 PM CDT Tue Oct 26 2021
...New AVIATION...
.SHORT TERM...
(This evening through Wednesday)
Issued at 239 PM CDT Tue Oct 26 2021
...Severe Thunderstorms Possible Overnight...
The main concern overnight is the potential for strong to severe
thunderstorms across much of the region. A dryline is forecast to
sharpen just to the west of our forecast area, late this afternoon.
The cap is forecast to be strong enough to inhibit shower and
thunderstorm activity this afternoon. By early evening, a potent
upper level trough will approach the area, along with a Pacific cold
front. As this front overtakes the dryline by mid evening, and large
scale ascent (from the approaching trough) overspread the region,
showers and thunderstorms are forecast to quickly develop along the
front/dryline. The current forecast leans heavily on the HRRR which
initializes convection across our western county warning area (CWA)
border. A few of the other CAMs are a bit farther east with
initialization. A fairly unstable environment will reside across the
region, along with abundant surface moisture (especially for this
time of the year), with dewpoints mainly in the 60s. A few strong to
severe thunderstorms will be possible as the line of thunderstorms
moves across the region late this evening and into the early morning
hours Wednesday. Large hail and damaging winds are the main
concerns, although a tornado cannot be ruled out, especially across
the Big Country. Most of the activity should move east of the area
between 4 AM and 6 AM Wednesday. This activity is forecast to be
moving at a fairly fast pace, so flooding doesn't look to be a big
concern. Our current thinking is that most areas will see one
quarter to three quarters of an inch, with localized higher amounts,
especially in our eastern counties.
Much cooler temperatures are forecast on Wednesday behind the front,
with highs in the low to mid 70s. Windy conditions are forecast on
Wednesday, with winds increasing to 20 to 30 mph, with higher gusts.
Winds will likely be right around Wind Advisory Criteria, especially
across the northern half of the region, so have opted to go ahead
and issue a Wind Advisory for most of the area, except our southeast
counties, from 10 AM to 5 PM.
&&
.LONG TERM...
(Wednesday night through next Tuesday)
Issued at 239 PM CDT Tue Oct 26 2021
Expect windy conditions Thursday, due to a tight surface pressure
gradient and vertical mixing from aloft. The winds will be north
to northwest and 20 to 30 mph with gusts to 40 mph possible mainly
during the late morning and afternoon hours. Also, winds will be
gusty at times during the night time. The winds will let up this
weekend. Also, expect cooler weather with highs in the 70s to
lower 80s. Another cold front is due in next Tuesday, when even
colder temperatures behind it for the middle of next week. Also,
going with slight chance Pops for Tuesday. Otherwise, going with
a dry forecast through the long term.
&&
.AVIATION...
(00Z TAFS)
Issued at 555 PM CDT Tue Oct 26 2021
A line of strong to severe thunderstorms will affect all of the
TAF sites tonight. This will occur between roughly 2z to 9z
depending upon the terminal location. Expect gusty, erratic winds
and reduced visibility due to heavy rainfall with this line of
thunderstorms. Much of this activity should move off to the east
by roughly 10z. Then, expect winds to remain strong and gusty as
they shift to a more northwesterly direction on Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 57 72 51 72 / 80 0 0 0
San Angelo 55 74 48 73 / 70 0 0 0
Junction 56 76 47 75 / 100 0 0 0
Brownwood 57 73 50 72 / 100 0 0 0
Sweetwater 56 73 51 72 / 40 0 0 0
Ozona 56 74 48 73 / 50 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM to 5 PM CDT Wednesday for Brown-
Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-
McCulloch-Menard-Nolan-Runnels-Schleicher-Shackelford-Sterling-
Sutton-Taylor-Throckmorton-Tom Green.
&&
SHORT TERM...Daniels
LONG TERM....21
AVIATION...41
Hazardous weather outlook, Oct 26, 1:34 PM CST, 8 hours 1 minute before
Hazardous Weather Outlook
National Weather Service San Angelo TX
234 PM CDT Tue Oct 26 2021
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
234 PM CDT Tue Oct 26 2021
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
A line of showers and thunderstorms will move across the area late
this evening into the early morning hours Wednesday. Some storms
may be severe, with large hail and damaging winds being the main
hazards. There is a also the potential for an isolated tornado,
mainly across the Big Country.
A Wind Advisory is in effect for most of West Central Texas from
late Wednesday morning into the afternoon hours, as northwest
winds increase to 25 to 30 mph, with higher gusts.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
The threat for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Oct 26, 9:12 PM CST, 23 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1012 PM CDT Tue Oct 26 2021
TXZ049-270400-
Fisher TX-
1012 PM CDT Tue Oct 26 2021
...A strong thunderstorm will impact portions of Fisher County
through 1100 PM CDT...
At 1008 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rotan, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hamlin, Rotan, Roby, Sylvester, Hobbs, Mccaulley and Hitson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
west central Texas.
&&
LAT...LON 3296 10014 3272 10014 3259 10063 3296 10057
TIME...MOT...LOC 0308Z 239DEG 25KT 3281 10049
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
41Special weather statement, Oct 26, 9:21 PM CST, 14 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1021 PM CDT Tue Oct 26 2021
TXZ064-065-072-270400-
Tom Green TX-Coke TX-Sterling TX-
1021 PM CDT Tue Oct 26 2021
...A strong thunderstorm will impact portions of western Coke,
Sterling and northwestern Tom Green Counties through 1100 PM CDT...
At 1021 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles southwest of Sterling City, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sterling City, Silver, Broome and Us-87 Near The Coke-
Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
west central Texas.
&&
LAT...LON 3192 10127 3209 10105 3208 10067 3169 10068
3153 10114 3153 10126 3154 10126
TIME...MOT...LOC 0321Z 245DEG 35KT 3175 10122
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JWThunderstorm Wind, Sterling
- When
- October 26, 9:35 PM CST
- Where
- Sterling County, 0.91 mi NE of Sterling City
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 31.840, -100.990
The Sterling City 4 WSW Mesonet recorded a wind gust of 61 mph.
Thunderstorm Wind, Taylor
- When
- October 26, 10:57 PM CST
- Where
- Taylor County, 0.69 mi S of (Abi)abilene Muni Ar
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.410, -99.680
A wind gust of 60 mph was recorded at the Abilene Regional Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in Colorado, October 26, 20211 death · 1 injured · 52 kt wind · 3 events
- Coastal Flood and High Wind in Massachusetts, October 26 to 27, 2021$6.8 million · 82 kt wind · 17 events
- Flash Flooding in New York, October 26, 2021$1.2 million · 33 events
- Tornadoes and Hail in Oklahoma, October 26, 2021$32,000 · EF1 · 6 events
- High Wind and Strong Wind in Rhode Island, October 26 to 27, 2021$88,000 · 74 kt wind · 6 events
- Hail and Damaging Wind in Kansas, October 26, 2021$55,000 · 1 in hail · 2 events
- Flooding in New York, October 26 to 28, 2021$36,000 · 3 events
- Flash Flooding in New Jersey, October 26, 202119 events
- Flooding in New York, October 26 to 27, 2021$1,000 · 15 events
- High Wind in New Mexico, October 26, 202159 kt wind · 8 events
- Flash Flooding and Flooding in New Jersey, October 26 to 27, 20217 events
- High Wind in Colorado, October 26 to 27, 202163 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 990141, 990142.